Corticosteroids and myeloma | MyMyelomaTeam

Connect with others who understand.

sign up log in
Resources
About MyMyelomaTeam
Powered By
Real members of MyMyelomaTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Top 10 Search Results for "Corticosteroids"

reset
A Gowing, Tight Tummy
A MyMyelomaTeam Member asked a question 💭

In the last few days, someone spoke about their tummy growing round and protruding. They had a name for it. I don't know who spoke about it. We have been blaming my husband's 'pregnant belly' on Dara, but if this is actually something else, we'd like to know. It bothers him quite a bit. First, he just doesn't like it! He has trouble bending over...pushes on his lungs, making it hard to breath. His clothes don't fit, I'm not a skinny girl , so I get it, but the breathing is worrisome.

A MyMyelomaTeam Member

Steroids! Ask to drop the dose. See an endocrinologist.

Does MM Affect The Eyes?
A MyMyelomaTeam Member asked a question 💭

I am having recurrent Post Vitreous Detached of the Retina. I get flashing in my eyes. The Retina Specialist thinks it is from my past high corticosteroid use. I really don’t want to go blind.

A MyMyelomaTeam Member

Larry,
Thank you💕 I’m not sure what’s going on with my body. I’ve had terrible constipation since 2019. For over 2 weeks I have had diarrhea. Very inconvenient.
Paula

Is Anyone On Dexamethasone Only For Maintenance ?
A MyMyelomaTeam Member asked a question 💭

If so, for how long and much and how frequently?
If something additional - how little of what?

Thanks

A MyMyelomaTeam Member

Hi Robert - My t4;14 is also medium. For myself, I have no intention living on Maintenance Meds permanently. I'm very confident that a Plant Based Diet, no Heme-iron from animal products, plenty of exread more

Are Your Teeth Cracking Due To Biophosphonates? How Are You Dealing With This Uncomfortable Situation?
A MyMyelomaTeam Member asked a question 💭

I just came back from a dental appointment where there are two cracked teeth - a bicuspid and the right rear molar which is split. Due to taking Zometa, this medication has affected my jaw. In addition to my dentist, I need to confer with my oncologist, an oral surgeon and an endodontist.

A MyMyelomaTeam Member

Hi Paula - I totally agree. See my Post above with details about using Strontium Citrate. Dr Brandy’s been using it for 6 years with his MM Treatment.

I take it nightly.

It’s important to have the… read more

Does Chemotherapy (darzalex) Effect Your Testosterone? If So Can You Get Testosterone Injections While Still On Chemo?
A MyMyelomaTeam Member asked a question 💭
A MyMyelomaTeam Member

Mark R thanks for sharing the link.

Fragile Skin On Forearms & Hands
A MyMyelomaTeam Member asked a question 💭

A little fatigued & itchy from Velcade injection. Has anyone found a cream that helps with “thin/fragile” skin on forearms & hands. I continue to bruise & bleed easily.

A MyMyelomaTeam Member

I wonder if moisturizers would help. I'm always getting cuts and puncture wounds on my arms and hands. Plus I take Eliquis for blood clots; the wounds bleed for a while before they stop. Nothing… read more

Retina Changes In The Eye
A MyMyelomaTeam Member asked a question 💭

Does anyone know the incidence of retinal tears, holes and detachments w myeloma patients and whether it’s the para protein or lenalidomide that increases one’s risk?

We have asked Dana-Farber oncologist And he really didn’t know nor did the Mass eye ear retina specialist

However, I have found many articles from retina journals and others that describe a relationship between each

I am wondering what experience any of you have had

A MyMyelomaTeam Member

I’m taking Diltiazem for my heart and 5 mg DHEA for my depleted adrenals. No chemo or anything for SMM. This happened last year and has recurred. I have good vision…more far sighted. I use very… read more

Has Anyone Been On Elotuzumab,pomaliomide,dexamethasone Treatment And What Were The Side Effects?
A MyMyelomaTeam Member asked a question 💭
A MyMyelomaTeam Member

I am on 21-day cycle maintenance doses of
monthly Darzalex (daratumumab) infusions and Xgeva injections
3x monthly Velcade (bortezomib)
injections and dexamethasone (corticosteroid pills).

I’ve… read more

Dexamathasone
A MyMyelomaTeam Member asked a question 💭

Hi All!
I want to know if anyone has high blood sugars on dexamethasone and if so what are you taking for it? Are you taking insulin for it what kind or are you just monitoring what you eat? My sugar went up on my first treatment from 161-340. So I don't think that is healthy.

A MyMyelomaTeam Member

Thank you

.Loss Of Appetite
A MyMyelomaTeam Member asked a question 💭

I have been in complete response (remission) for a year; I take a maintenance dose of Revlimid 10 mg for 21 days and 7 days off
Question: I have complete loss of appetite on Revlimid. This has intensified over the year. I’m underweight. Food turns my stomach. Nothing tastes good. I always feel as if i’ve just eaten a large meal with cheesecake dessert.
Haha. Yes. I can eat all the dessert I want - who ever thought I wouldn’t relish the idea?

Question 2: Do others in this group who have… read more

A MyMyelomaTeam Member

Thank you. I will!